Alert archive / Georgia / Heat Advisories in 2018
Heat Advisory 3, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Aug 7, 2018, 3:32 AM EDT for 44 counties in Georgia. It took effect at Aug 7, 2018, 1:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2018, 3:32 AM EDT (07:32 UTC)
- In effect from
- Aug 7, 2018, 1:00 PM EDT
- Expired
- Aug 7, 2018, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 44 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Muscogee County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 12 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740 WWUS72 KFFC 070732 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 332 AM EDT Tue Aug 7 2018 GAZ039-050-051-059>062-069-071>076-079>086-089>098-102>113-071545- /O.NEW.KFFC.HT.Y.0003.180807T1700Z-180807T2300Z/ Wilkes-Greene-Taliaferro-Jasper-Putnam-Hancock-Warren-Upson- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Talbot-Taylor- Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 332 AM EDT Tue Aug 7 2018 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... The National Weather Service in Peachtree City has issued a Heat Advisory, which is in effect from 1 PM this afternoon to 7 PM EDT this evening. * Heat Index Values...102 to 107 * Impacts...Hot temperatures and high humidity could lead to heat illness if proper precautions are not taken. * Locations...Much of middle Georgia south of a Columbus to Forsyth to Washington line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of dangerous heat is expected. The combination of hot temperatures and high humidity will create heat index readings of at or above 105 degrees. Drink plenty of fluids, stay in an air-conditioned room and stay out of direct sunshine. Remember, the elderly, very young, and people with heart conditions and metabolic disorders such as diabetes are most at risk in extreme heat. Friends, relatives, and neighbors should check on people who may be at risk. && $$
2 follow-up statements
339 WWUS72 KFFC 071451 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1051 AM EDT Tue Aug 7 2018 GAZ039-050-051-059>062-069-071>076-079>086-089>098-102>113-072300- /O.CON.KFFC.HT.Y.0003.180807T1700Z-180807T2300Z/ Wilkes-Greene-Taliaferro-Jasper-Putnam-Hancock-Warren-Upson- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Talbot-Taylor- Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1051 AM EDT Tue Aug 7 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * Heat Index Values...102 to 107 * Impacts...Hot temperatures and high humidity could lead to heat illness if proper precautions are not taken. * Locations...Much of middle Georgia south of a Columbus to Forsyth to Washington line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of dangerous heat is expected. The combination of hot temperatures and high humidity will create heat index readings of at or above 105 degrees. Drink plenty of fluids, stay in an air-conditioned space and stay out of direct sunshine. Remember, the elderly, very young, and people with heart conditions and metabolic disorders such as diabetes are most at risk in extreme heat. Friends, relatives, and neighbors should check on people who may be at risk. && $$
453 WWUS72 KFFC 072308 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 708 PM EDT Tue Aug 7 2018 GAZ039-050-051-059>062-069-071>076-079>086-089>098-102>113-080015- /O.EXP.KFFC.HT.Y.0003.000000T0000Z-180807T2300Z/ Wilkes-Greene-Taliaferro-Jasper-Putnam-Hancock-Warren-Upson- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Talbot-Taylor- Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 708 PM EDT Tue Aug 7 2018 ...HEAT ADVISORY HAS EXPIRED... Heat Index values have fallen below critical thresholds. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Aug 6, 9:26 PM EDT, 6 hours 6 minutes earlier.
Area forecast discussion, Aug 6, 9:26 PM EDT, 6 hours 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 926 PM EDT Mon Aug 6 2018 .UPDATE... High pressure aloft and at the surface continues tonight. There is a bit of a lee trough across central portions of the state, which served to focus precip earlier this afternoon. Isolated convection continues to feed off of lingering instability, but do expect activity to diminish in coverage and weaken through midnight. Only some minor tweaks needed to the temp/dewpoint grids. The main changes to the forecast were made to the pops earlier this evening. && .PREV DISCUSSION... /Issued 726 PM EDT Mon Aug 6 2018/ PREV DISCUSSION... /Issued 250 PM EDT Mon Aug 6 2018/ SHORT TERM /Tonight through Tuesday Night/... Not much change to the recent trends expected over the next 36 hours. Weak, flat, upper ridge slowly breaks down further, but remains basically in place over the region. Diurnal convection firing this afternoon will peak in coverage between now and sundown, then diminish overnight with a repeat of the pattern again tomorrow. Highest POPs (though still chance at best) will be over the higher terrain of the north where some orographic help is available and across central Georgia in the vicinity of a weak surface trough that lingers across the area. Moderate instability with decent mid-level lapse rates keeps the chance for a few strong to marginally severe thunderstorms in the picture early this evening and again tomorrow afternoon and evening. Temperatures will remain a bit above seasonal normals, but Heat Indices are expected to remain below advisory levels through tomorrow. 20 LONG TERM /Wednesday through Monday/... Models are in fairly good agreement through the long term. Weak high pressure at the surface and ridging aloft will start to break down early Wednesday. An elongated trough with energy confined across the Canadian territories will shift a front toward the area Thursday, draping it across the region by Friday. This front will becoming stationary across our region, eventually washing out until a more potent system and associated front crosses the region late Monday/early Tuesday. This pattern will result in a chance of showers/thunderstorms, especially across north GA Thursday and Friday as the front approaches and becomes stationary. Where this front resides will be the focus for convection through at least Saturday night. A deepening trough diving into the mid-west will mean an increase in convective coverage Sunday. Deep southerly flow tapping into the GOM becomes juxtapose with the better dynamics aloft. The front associated with this system will not clear the area until after peaking heating Monday, thus we can expect another active afternoon/evening. Conditions look to improve Tuesday if the front is able to be a clean sweep of the region. Based on the aforementioned conditions expected in the long term, we are not forecasting any organized large scale event. However, given the ingredients with the latter storm system/front, we may have more organized strong storms during Sunday and Monday afternoons/evenings. Temperatures will be slightly above normal Wednesday into Thursday, but as cloud cover and precipitation chances increase Friday through Monday, expect temperature to be AOB climo. 26 PREV DISCUSSION... /Issued 408 AM EDT Mon Aug 6 2018/ LONG TERM /Tuesday Night through Sunday/... The upper level ridge will flatten Wednesday as a weak trough approaches from the northwest pushing a weakening surface front across the forecast area. This boundary will focus convection through the end of the week across the forecast area. Extended models diverge by the weekend, as far as the upper trough. The GFS maintains a more progressive solution, sliding the trough axis over the forecast area while ECMWF develops a cutoff upper level low around the Mid MS valley, hanging up the passage of the frontal boundary, which would lead to continued high rain/storm chances. Either way good chance pops seem reasonable through the weekend. Guidance temperatures look to be near normal through the periods and see no reason to deviate. Atwell AVIATION... 00Z Update... Showers and thunderstorms will remain well south of ATL this evening, but could continue to impact the southern TAF sites through the early evening hours. Patchy fog and low cigs are possible at sites (mainly the southern ones) where rain fell. Winds will be mostly light and variable overnight but will remain on the west side during the day with speeds aob 6kt. //ATL Confidence...00Z Update... High confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 73 92 73 91 / 20 30 20 40 Atlanta 74 92 74 91 / 20 30 20 40 Blairsville 68 87 69 84 / 20 30 20 50 Cartersville 72 92 73 91 / 20 30 20 50 Columbus 75 95 75 93 / 30 40 30 30 Gainesville 73 92 73 91 / 20 30 20 40 Macon 74 93 75 91 / 30 30 30 30 Rome 72 92 73 91 / 20 30 20 50 Peachtree City 73 94 73 91 / 20 30 20 40 Vidalia 74 92 74 93 / 30 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....26 AVIATION...NListemaa
Hazardous weather outlook, Aug 6, 9:00 PM EDT, 6 hours 32 minutes before
Hazardous Weather Outlook...Corrected National Weather Service Peachtree City GA 900 PM EDT Mon Aug 6 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080100- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 900 PM EDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. Isolated showers and thunderstorms will gradually diminish this evening across north and central Georgia. Some thunderstorms could be strong with gusty winds, dangerous lightning and heavy rain. Patchy fog can be expected overnight which may reduce visibilities to less than 1/2 mile at times. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and thunderstorms are expected each day, with increasing chances Thursday through Sunday. Widespread severe weather is not anticipated, however, some storms could produce strong winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight.
In the hours before
Special weather statement, Aug 6, 11:57 PM EDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1157 PM EDT MON AUG 6 2018
GAZ061-074-070430-
Washington GA-Hancock GA-
1157 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON AND
SOUTHEASTERN HANCOCK COUNTIES UNTIL 1230 AM EDT...
At 1157 PM EDT...a strong thunderstorm was over Linton, or 10 miles
south of Sparta...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Deepstep, Beulah and Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3293 8293 3303 8306 3306 8304 3308 8305
3306 8307 3306 8309 3307 8311 3323 8301
3317 8277
TIME...MOT...LOC 0357Z 301DEG 5KT 3312 8299
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:57 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Aug 7, 6:42 AM EDT | Special Weather Statement | FFC | Pulaski | 33 min |
| Aug 7, 7:11 AM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Aug 7, 7:46 AM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Aug 7, 12:20 PM EDT | Special Weather Statement | FFC | DeKalb | 25 min |
| Aug 7, 12:43 PM EDT | Special Weather Statement | FFC | Heard | 32 min |
| Aug 7, 1:15 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 30 min |
| Aug 7, 1:34 PM EDT | Special Weather Statement | FFC | Taylor | 26 min |
| Aug 7, 1:38 PM EDT | Special Weather Statement | FFC | Jones | 37 min |
| Aug 7, 1:47 PM EDT | Special Weather Statement | FFC | Henry, Newton | 43 min |
| Aug 7, 1:51 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 39 min |
| Aug 7, 2:20 PM EDT | Special Weather Statement | FFC | Jones | 40 min |
| Aug 7, 2:27 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 33 min |
| Aug 7, 2:30 PM EDT | Special Weather Statement | FFC | Schley, Taylor | 45 min |
| Aug 7, 2:35 PM EDT | Special Weather Statement | FFC | Butts, Henry, Morgan, Newton | 25 min |
| Aug 7, 2:39 PM EDT | Special Weather Statement | FFC | Talbot | 51 min |
| Aug 7, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Spalding | 28 min |
| Aug 7, 2:49 PM EDT | Special Weather Statement | FFC | Crawford | 26 min |
| Aug 7, 2:56 PM EDT | Special Weather Statement | FFC | Wilkinson | 34 min |
| Aug 7, 3:02 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Aug 7, 3:07 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 23 min |
| Aug 7, 3:10 PM EDT | Special Weather Statement | FFC | Macon | 50 min |
| Aug 7, 3:20 PM EDT | Special Weather Statement | FFC | Lamar, Spalding | 25 min |
| Aug 7, 3:28 PM EDT | Special Weather Statement | FFC | Troup | 47 min |
| Aug 7, 3:31 PM EDT | Special Weather Statement | FFC | Talbot | 44 min |
| Aug 7, 3:35 PM EDT | Special Weather Statement | FFC | Greene | 25 min |
| Aug 7, 3:42 PM EDT | Special Weather Statement | FFC | Jones | 33 min |
| Aug 7, 3:52 PM EDT | Special Weather Statement | FFC | Houston | 23 min |
| Aug 7, 3:53 PM EDT | Special Weather Statement | FFC | Pike | 37 min |
| Aug 7, 3:54 PM EDT | Special Weather Statement | FFC | Hancock, Putnam | 36 min |
| Aug 7, 4:03 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike, Upson | 27 min |
| Aug 7, 4:12 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| Aug 7, 4:15 PM EDT | Special Weather Statement | FFC | Twiggs | 30 min |
| Aug 7, 4:17 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Troup | 28 min |
| Aug 7, 4:21 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Aug 7, 4:34 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike | 26 min |
| Aug 7, 4:38 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Warren | 37 min |
| Aug 7, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 35 min |
| Aug 7, 4:50 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 25 min |
| Aug 7, 4:53 PM EDT | Special Weather Statement | FFC | Bleckley | 37 min |
| Aug 7, 5:05 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 25 min |
| Aug 7, 5:10 PM EDT | Special Weather Statement | FFC | Fayette, Spalding | 35 min |
| Aug 7, 5:15 PM EDT | Special Weather Statement | FFC | Wilkinson | 30 min |
| Aug 7, 5:28 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Aug 7, 5:34 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 26 min |
| Aug 7, 5:51 PM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Aug 7, 5:54 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| Aug 7, 6:02 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 28 min |
| Aug 7, 6:19 PM EDT | Special Weather Statement | FFC | Wilcox | 41 min |
| Aug 7, 6:26 PM EDT | Special Weather Statement | FFC | Dodge | 49 min |
| Aug 7, 6:27 PM EDT | Special Weather Statement | FFC | Treutlen | 48 min |
| Aug 7, 6:31 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Aug 7, 6:58 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Aug 7, 7:03 PM EDT | Special Weather Statement | FFC | Wilcox | 27 min |
| Aug 7, 7:16 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.